MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 3-4 9; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421508
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Arthralgia (2355); Joint Laxity (4526)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a joint replacement surgery due to bilateral knee osteoarthropathy and limited motion a right artificial surface total knee arthroplasty surgery was performed on (b)(6) 2022 and the patient was discharged on (b)(6) 2022 for postoperative wound healing.The patient had an x-ray taken on (b)(6) 2023 due to pain in the right knee and the gii ps hi flex isrt sz 3-4 9 was found to be displaced.This adverse event was solved by revision surgery performed on (b)(6) 2023.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that based on the documentation and correspondence provided, the ¿cause of original liner dislocation was considered to be failure to effectively tighten and lock, which led to the displacement of the liner¿.The provided lateral x-ray is congruent with the report of an anteriorly dislocated insert which would contribute to the patient symptoms of limited mobility, intermittent pain and noise.Patient impact included the reported symptoms, dislocation, and revision.Impact beyond that which was reported along with an anticipated post-operative recovery phase cannot be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee systems revealed that improper fixation, and/or migration of the components could cause possible adverse effects.The implant can become damaged as a result of strenuous activity or trauma.The patient should be warned of surgical risks, and made aware of possible adverse effects.This has been identified as a possible adverse effect and as a warning and precaution.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, patient anatomy or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII PS HI FLEX ISRT SZ 3-4 9
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17439919
Report Number1020279-2023-01524
Device Sequence Number11440667
Product Code JWH
UDI-Device Identifier03596010492357
UDI-Public03596010492357
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421508
Device Lot Number22AM02090
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer08/10/2023
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date08/11/2023
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexFemale